Funnel Cloud, Trinity
- When
- August 23, 7:20 PM CST
- Where
- Trinity County, 6 mi WSW of Groveton
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.089, -95.135 (the zone’s center; the record gives no point)
Funnel cloud sighted on Highway 94 near Glendale.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 23, 1:24 PM CST, 5 hours 56 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED PRELIMINARY POPS NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 224 PM CDT MON AUG 23 2004 .DISCUSSION... SOUTHEAST TEXAS LOCATIONS CLOSEST TO THE SOUTH TEXAS MCS WERE DRY THIS MORNING PROBABLY DUE TO THE SUBSIDENCE FROM THE SYSTEM. FURTHER EAST AND NORTH...SCATTERED SHOWERS AND THUNDERSTORMS COULD BE FOUND. WITH THE MCS NOW DISSIPATING...STORMS ARE BEGINNING TO DEVELOP ACROSS THE WESTERN COUNTIES. WE HAVENT HAD 70% COVERAGE YET...BUT THE DAY IS NOT OVER MODELS CONTINUE TO HINT AT A WEAK SHORTWAVE SLOWLY MAKING PROGRESS ACROSS SOUTHEAST TEXAS TONIGHT AND TOMORROW. WITH HIGH PRECIPITABLE WATER VALUES AND AN UNSTABLE AIRMASS STILL IN PLACE...WILL STICK WITH CHANCE POPS FOR BOTH TONIGHT AND TOMORROW. STARTING TOMORROW NIGHT...THE SHORTWAVE SHOULD MOVE OFF TO THE EAST BUT THE AREA IS EXPECTED TO REMAIN ON THE NORTHERN FRINGES OF UPPER LEVEL RIDGING CENTERED OVER THE GULF. ANY WEAK DISTURBANCE RIDING ALONG THE NORTHERN EDGE OF THE RIDGE WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT...BUT THE LOCATION AND TIMING OF THE STORMS WILL BE DIFFICULT. WILL THEREFORE CONTINUE TO FORECAST A CHANCE OF RAIN EACH DAY THROUGH THE REST OF THE WEEK AND ON INTO THE WEEKEND. A COLD FRONT MAY APPROACH SOUTHEAST TEXAS FROM THE NORTHWEST OVER THE WEEKEND. IF THIS OCCURS...WE COULD SEE INCREASING RAIN CHANCES AND LOWER TEMPERATURES. AT THIS TIME...PREFER TO SEE A COUPLE MORE MODEL RUNS BEFORE INTRODUCING THESE CHANGES TO THE EXTENDED PORTION OF THE FORECAST PACKAGE. && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 75 94 75 94 75/ 30 40 20 20 20 HOUSTON (IAH) 76 93 76 93 76/ 30 40 20 30 20 GALVESTON (GLS) 80 91 80 91 80/ 30 40 20 20 20 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 634 AM CDT MON AUG 23 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 634 AM CDT MON AUG 23 2004 ...LOCALLY HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY... .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTHEAST TEXAS TODAY AS THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA AND AID WITH THUNDERSTORM DEVELOPMENT. RAINFALL AMOUNTS COULD BE LOCALLY HEAVY WHERE STORMS REPEATEDLY MOVE OVER THE SAME LOCATION. AVERAGE AMOUNTS ARE EXPECTED TO BE AROUND 1/2 TO 1 INCH...WITH ISOLATED AREAS RECEIVING 3 TO 5 INCHES OF RAIN. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH PEAK HEATING. STRONG DOWNBURSTS WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
The Houston radar (KHGX), 180 km away, was scanning. The volume nearest the first event began at 01:18 UTC.
1 funnel cloud. Local standard time, as filed.
Funnel cloud sighted on Highway 94 near Glendale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418598.